# SDR 98ZZZX2190

- Difficulty date: April 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N430MC
- Make and model: Beech 200BEECH
- Aircraft serial: BB904
- Engine: Pwa PT6A42
- System (JASC): 7314 · Engine Fuel Pump
- Part: Fuel Pump
- Part number: 02532330002
- Condition: Failed
- Location: Drive Shaft
- Component: Sundstrandem
- Stage of operation: CR
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT, THE RT ENGINE FLAMED OUT AND WOULD NOT RESTART IN-FLIGHT.  AFTER A SAFE LANDING, THE ENGINE STARTED NORMALLY.  HOWEVER, WHEN POWERED UP TO 100 PERCENT, THE ENGINE WOULD IMMEDIATELY FLAME OUT.  INSPECTION REVEALED THE HIGH PRESSURE, ENGINE-DRIVEN FUEL PUMP WAS AT FAULT.  THE SPLINED DRIVE SHAFT FROM THE ACCESSORY SECTION TO THE FUEL PUMP WAS FOUND STRIPPED.  THERE WAS, HOWEVER, ENOUGH SHEARED METAL LEFT IN THE DRIVE COUPLING TO ALLOW THE DRIVE SHAFT TO ENGAGE INTERMITTENTLY.  CLOSE INSPECTION OF THE STRIPPED SHAFT DID NOT REVEAL ANY REASON FOR FAILURE, EXCEPT FOR METAL FATIGUE.  THE PUMP AND DRIVE SHAFT WERE REPLACED AND THE ENGINE FUNCTIONED NORMALLY.
